Testing in October 2026? You're studying the question patterns the current NCSBN test plan is built around.
All test banks

Most recent original question bank · Latest 2026 edition

Wolters Kluwer Mdc 4

Explore Wolters Kluwer Mdc 4, a completed original study PDF with its own purchase and secure delivery.

$19

Your PDF is ready. Continue to payment, then receive secure download access and delivery by email.

Write the exact name in full of the material you're looking for.

Free preview · Original latest version

Sample questions from Wolters Kluwer Mdc 4

This material has 90 questions with answers and rationales. Here are the first 5.

  1. 1.A 68-year-old client on a medical-surgical unit is 2 hours postoperative after abdominal surgery. The client is restless, has a respiratory rate of 30/min, oxygen saturation of 86% on room air, and diminished breath sounds bilaterally. Which action should the nurse take first?

    • A.A. Apply oxygen and assess the client's airway and breathing
    • B.B. Administer the prescribed opioid for incisional pain
    • C.C. Encourage the client to use the incentive spirometer
    • D.D. Notify the surgeon that the client is restless

    Rationale: The hypoxemia and tachypnea indicate an immediate breathing problem, so oxygen and focused airway and respiratory assessment take priority. Opioids may worsen respiratory compromise, incentive spirometry is not the first intervention during acute hypoxemia, and notifying the surgeon should follow immediate stabilization. The exam takeaway is to address an unstable airway or breathing problem before comfort measures or routine communication.

  2. 2.A 74-year-old client with pneumonia is admitted from the emergency department. The client is confused, has a temperature of 39.1 C (102.4 F), heart rate of 124/min, blood pressure of 82/46 mm Hg, and lactate of 4.2 mmol/L. Which action should the nurse take first?

    • A.A. Obtain blood cultures before initiating the prescribed antibiotics
    • B.B. Begin the prescribed isotonic crystalloid bolus
    • C.C. Administer acetaminophen for the fever
    • D.D. Place the client on fall precautions

    Rationale: The hypotension, altered mental status, and elevated lactate suggest septic shock, making rapid fluid resuscitation the priority. Cultures should be obtained promptly but must not delay treatment of profound hypotension; acetaminophen and fall precautions do not correct impaired perfusion. The exam takeaway is to support circulation immediately while completing time-sensitive sepsis interventions.

  3. 3.A 59-year-old client with type 1 diabetes is admitted to the emergency department with vomiting and abdominal pain. The client has a blood glucose of 486 mg/dL, pH of 7.19, potassium of 5.2 mEq/L, and dry mucous membranes. Which intervention should the nurse implement first?

    • A.A. Begin the prescribed 0.9% sodium chloride infusion
    • B.B. Administer the prescribed intravenous regular insulin
    • C.C. Give oral potassium supplements
    • D.D. Administer sodium bicarbonate

    Rationale: The client has diabetic ketoacidosis with significant dehydration, so isotonic fluid replacement is the initial priority. Insulin is essential but follows initial fluid resuscitation and assessment of potassium; oral potassium is inappropriate with an elevated serum level, and bicarbonate is not routinely used at this pH. The exam takeaway is to restore circulating volume first in diabetic ketoacidosis and monitor potassium closely during treatment.

  4. 4.A 66-year-old client with chronic kidney disease has a potassium level of 6.7 mEq/L and peaked T waves on the electrocardiogram. The client is alert and denies chest pain. Which prescribed medication should the nurse administer first?

    • A.A. Oral sodium polystyrene sulfonate
    • B.B. Intravenous calcium gluconate
    • C.C. Intravenous regular insulin with dextrose
    • D.D. Oral furosemide

    Answer and rationale are in the full material.

  5. 5.A 72-year-old client with heart failure is receiving intravenous furosemide. The client reports new muscle weakness, has a potassium level of 2.8 mEq/L, and develops frequent premature ventricular contractions. Which action should the nurse take?

    • A.A. Hold the furosemide and notify the health care provider
    • B.B. Administer the next furosemide dose with food
    • C.C. Restrict the client's dietary potassium
    • D.D. Encourage the client to ambulate to prevent deconditioning

    Answer and rationale are in the full material.

+85 more questions with answers and rationales

Create a free account to save this material and start studying. Pro members get full access to every test bank.

Sign up free

Look inside

Free · 60 seconds

Create a free account

Save this guide, track progress and find your purchases in your dashboard.

or email

Already have an account? Sign in

Released October 17, 2026 · Independent original practice and study material.